MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO VORTEX PORT; SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY

ANGIODYNAMICS BIOFLO VORTEX PORT; SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY
Catalog Number CT60LPBDVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a 6f low profile plastic bioflo vortex port.It was reported that the patient began developing symptoms of an infection on (b)(6) 2023.The patient was seen by the physician, the following day, and was prescribed ciproflaxcin with rocephin after culturing the site.The patient's culture returned with positive results for staphylococcus aureus.After antibiotic treatment, cultures were negative; however, the tract still remained inflamed but the port pocket was not involved.Ultimately, the port was removed and it was noted that at the time of removal, purulent drainage was coming from the tract.It was reported that the patient is doing "ok.".
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation.In addition, there was no report of port/catheter device malfunction, damage or performance issue.The root cause of this patient infection sae could not be definitively determined, however, review of the incoming (catheter tubing), production and sterilization device history records showed no issues that would indicate a problem with device packaging/sterility.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) that is provided in the reported kit contains the following directions and precautions: contraindications · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: · do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.· do not forcefully flush the port system with any syringe size.After confirmation of patency by detecting no resistance and the presence of a blood return, use syringes appropriately sized for the medication being injected.Do not transfer the medication to a larger syringe.Failure to ensure patency of the catheter prior to power injection studies may result in port system failure and patient injury may occur.· do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure and patient injury may occur.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· a blood return should be present prior to usage of device for any therapy or testing.· do not attempt to measure the patient's blood pressure on the arm in which a peripheral system is located, since catheter occlusion or other damage to the catheter could occur.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions to avert device damage and/or patient injury during catheter placement: · avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.· use only smooth-edged atraumatic clamps or forceps.· do not use the catheter if there is any evidence of mechanical damage or leaking.· avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.· carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.· assure tight connection between port body and catheter.· after implantation or any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
Additional information: further information was provided from the physician that the patient was still experiencing significant erythema and tenderness along the tract, and had seen infectious disease.The patient was given zyvox and was cleared for a surgery 10 days later, after another set of negative cultures.

Brand Name
BIOFLO VORTEX PORT
Common Device Name
SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17442145
Report Number1317056-2023-00096
Device Sequence Number2710437
Product Code LJT
UDI-Device IdentifierH787CT60LPBDVI0
UDI-PublicH787CT60LPBDVI0
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberCT60LPBDVI
Device Lot Number5747704
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR
Patient SexUnknown
Patient Weight58 KG